Alert archive / Oklahoma / Tornado Warnings in 1999
Tornado Warning 7, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 2, 1999, 7:13 PM CST for Greer County, Harmon County, Oklahoma. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 2, 1999, 7:13 PM CST (01:13 UTC)
- Expired
- Apr 2, 1999, 8:00 PM CST
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Greer County, OK, Harmon County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:25 PM CST | Tornado F0 | Vinson, OK | |
| Apr 2, 7:28 PM CST | Tornado F1 | Bloomington, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 3:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3656 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999
WFUS1 KOKC 030115 RRA
TOROKC
OKC055-057-030200-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CST FRI APR 2 1999
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWEST GREER COUNTY IN SOUTHWEST OKLAHOMA
NORTHERN HARMON COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 800 PM CST
* AT 713 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE
STORM WAS LOCATED NEAR VINSON...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE VINSON AND WILLOW
DOPPLER RADAR INDICATED THIS STORM MAY CONTAIN DESTRUCTIVE HAIL TO
THE SIZE OF TENNISBALLS...OR LARGER.
LAT...LON 3496 9999 3485 9990 3493 9953 3510 9955
3511 9972
KBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 2, 2:40 PM CST, 4 hours 33 minutes earlier.
Area forecast discussion, Apr 2, 2:40 PM CST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 240 PM CST FRI APR 2 1999 FRONT HAS FINALLY STOPPED MOVING AND THE NW 1/4 OF THE FA IS IN THE COOL AIR. SHOWERS HAVE BEGUN TO DEVELOP ALONG THE FRONT AND AN APPARENT SWEET SPOT NEAR THE OKLAHOMA-LOGAN COUNTY LINE. THE CAP SEEMS BREAKABLE ESPECIALLY WITH CONVERGENCE ALONG THE DRYLINE AND/OR FRONT SO EXPECT CONVECTION TO INCREASE OVER THE NEXT COUPLE OF HOURS. ALL OF THE MODELS... ESPECIALLY THE ETA DEVELOP A GOOD AMOUNT OF LIFT ALONG THE DRYLINE BY MIDNIGHT AND MOVES IT EAST ACROSS THE AREA THROUGH 12Z WHICH SUGGESTS THE POTENTIAL OF A SQUALL LINE. FOR THIS AFTERNOON AND EVENING... ALTHOUGH NOT STRONG SHEAR THERE IS ENOUGH FOR ISOLATED SUPERCELLS THROUGH EARLY EVENING. AFTER THAT THE PRIMARY CONCERN WILL BE SQUALL LINE ACTIVITY AND WINDS/HAIL. AM SOMEWHAT ON THE FENCE ABOUT POPS DUE TO UNCERTAINTY ABOUT AREAL COVERAGE. THIS ROUND OF FORCING MOVES TO THE EAST WHILE THE UPPER STORM REDEVELOPS IN THE SOUTHWEST UNITED STATES. MOISTURE PROGS SUGGEST THAT AREA WILL BE DRY SLOTTED TOMORROW ALTHOUGH AM NOT SURE THE SURFACE MOISTURE WILL GET COMPLETELY PUSHED AWAY. SO WILL LEAVE POPS IN FOR MAINLY MORNING ACTIVITY. AFTER A BREAK SATURDAY NIGHT AND SUNDAY... THE CHANCE OF RAIN INCREASES AGAIN SUNDAY NIGHT AND MONDAY AS THE NEXT SYSTEM HEADS OUR WAY. ANOTHER BREAK TUESDAY THEN ANOTHER POTENTIAL ROUND OF STORMS WEDNESDAY ACCORDING TO THE MRF. ...SPEG. FIRST ITERATION. FIRST PERIOD POPS SUBJECT TO CHANGE WITH LITTLE OR NO ADVANCE WARNING. OKC 60 73 51 73 / 40 30 0 0 HBR 55 70 47 74 / 20 10 0 0 SPS 60 76 51 76 / 30 20 0 0 GAG 41 65 42 70 / 20 10 10 0 PNC 59 71 50 72 / 40 30 10 0 DUA 65 72 49 74 / 40 30 0 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Apr 2, 4:01 PM CST, 3 hours 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
349 PM CST FRI APR 2 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0250 PM 10 SSW PERRY OK 1.00 INCH HAIL
04/02/99 LOGAN
0307 PM PERRY OK .75 INCH HAIL
04/02/99 NOBLE
DCLocal storm report, Apr 2, 6:22 PM CST, 51 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CST FRI APR 2 1999
TIME (CST) .....CITY LOCATION.....STATE ...EVENT /REMARKS...
....COUNTY LOCATION....
0610 PM 1/2 MILE EAST OF MAYFIELD OK 1.00 INCH HAIL
04/02/99 BECKHAM
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:09 PM CST | Tornado Warning | OUN | Beckham, Roger Mills | 36 min |
| Apr 2, 6:15 PM CST | Severe Thunderstorm Warning | OUN | Kay, Noble | 45 min |
| Apr 2, 6:45 PM CST | Tornado Warning | OUN | Beckham, Roger Mills | 15 min |
| Apr 2, 6:48 PM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon | 27 min |
| Apr 2, 6:51 PM CST | Severe Thunderstorm Warning | OUN | Beckham | 24 min |
| Apr 2, 6:54 PM CST | Severe Thunderstorm Warning | OUN | Kay | 51 min |
| Apr 2, 6:57 PM CST | Tornado Warning | OUN | Custer | 33 min |
| Apr 2, 7:05 PM CST | Flash Flood Warning | OUN | Kay | 3 hr |
| Apr 2, 7:29 PM CST | Severe Thunderstorm Warning | OUN | Custer | 46 min |
| Apr 2, 7:45 PM CST | Severe Thunderstorm Warning | OUN | Kay | 45 min |
| Apr 2, 7:56 PM CST | Tornado Warning | OUN | Beckham, Greer | 49 min |
| Apr 2, 8:04 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 41 min |
| Apr 2, 8:35 PM CST | Tornado Warning | OUN | Washita | 40 min |
| Apr 2, 8:37 PM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 53 min |
| Apr 2, 8:47 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 43 min |
| Apr 2, 9:11 PM CST | Tornado Warning | OUN | Custer, Washita | 49 min |
| Apr 2, 9:15 PM CST | Severe Thunderstorm Warning | OUN | Major | 45 min |
| Apr 2, 9:27 PM CST | Severe Thunderstorm Warning | OUN | Roger Mills | 48 min |
| Apr 2, 9:56 PM CST | Tornado Warning | OUN | Custer | 49 min |
| Apr 2, 9:57 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 48 min |
| Apr 2, 10:03 PM CST | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 42 min |
| Apr 2, 10:42 PM CST | Severe Thunderstorm Warning | OUN | Dewey | 33 min |
| Apr 2, 10:58 PM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon | 47 min |
| Apr 2, 11:02 PM CST | Severe Thunderstorm Warning | OUN | Blaine | 43 min |
| Apr 2, 11:11 PM CST | Severe Thunderstorm Warning | OUN | Major | 49 min |
| Apr 2, 11:36 PM CST | Severe Thunderstorm Warning | OUN | Woodward | 24 min |
| Apr 2, 11:44 PM CST | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| Apr 2, 11:57 PM CST | Severe Thunderstorm Warning | OUN | Tillman | 48 min |
| Apr 2, 11:57 PM CST | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 48 min |
| Apr 3, 12:07 AM CST | Severe Thunderstorm Warning | OUN | Garfield | 38 min |
| Apr 3, 12:44 AM CST | Severe Thunderstorm Warning | OUN | Major | 31 min |
| Apr 3, 12:51 AM CST | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 39 min |
| Apr 3, 1:13 AM CST | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 47 min |
| Apr 3, 1:58 AM CST | Severe Thunderstorm Warning | OUN | Logan, Noble, Payne | 32 min |
| Apr 3, 6:39 AM CST | Severe Thunderstorm Warning | OUN | Bryan | 51 min |
| Apr 3, 7:24 AM CST | Flash Flood Warning | OUN | Atoka | 3 hr |
| Apr 3, 7:46 AM CST | Flash Flood Warning | OUN | Bryan | 119 min |
| Apr 3, 8:36 AM CST | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 39 min |
| Apr 3, 9:30 AM CST | Flash Flood Warning | OUN | Bryan | 3 hr |
Nearby
Tornado Warnings in Oklahoma, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.